# SDR CA020803001

- Difficulty date: July 31, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Bolkms BK117B2
- Aircraft time: 3,445 hours
- System (JASC): 6321 · Main Rotor Brake
- Part: Piston
- Condition: Failed
- Location: Rotor Brake
- Component: Rotor Brake, Dunlop, AH43881
- Stage of operation: LD
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

(CAN) AT SHUT DOWN OF THE HELICOPTER THE PILOT REPORTED A SQUEALING NOISE FROM THE AREA OF THE TRANSMISSION.  ON INVESTIGATION IT WAS FOUND THAT THE ROTOR DISK HAD DISCOLORED AND HAD WARPED FORWARD.  FURTHER INVESTIGATION REVEALED THAT THE REAR PAD PISTON HAD NOT RETRACTED FAR ENOUGH SINCE ITS LAST APPLICATION. THE PAD SHOWED SIGNS OF HEAT BUT THERE WERE NO OTHER INDICATIONS LOCATED ON THE CALIPER
